|A trail less traveled|
Wow what a fun suck that last post was huh?! That was me in the raw for sure. I don't have tons of these dark moods, when they hit they hit hard, fast and leave me spinning for awhile. I did end up going for a run after that last post. It was cold, hard and slippery, but the beauty far outweighed all the negatives in the end. I took a trail that I normally don't run just for a change and too build my confidence. Isn't crazy how the little things in life can have such a profound influence on our psyche?
I put so much pressure on myself to do the "right" thing that sometimes I just paralyze myself instead of doing the best thing for myself. I have to remind myself I'm enough. I do what I can when I can and my family and friends love me, so why shouldn't I love myself too.
I do want to touch on some of the side effects of the Rebif that I take for those of you not familiar or trying to choose a medication. Please remember this is only my experience and you should always talk to your doctor. Depression is a major factor in my life and the other side effects are basically nonexistent now, although I do have welts for a few days after. Looks like I've been attacked by an octopus.
Side effectsInjection-site reactions and flu-like symptoms are two of the most common side effects with Rebif® (interferon beta-1a), but there are others.
If you are experiencing injection-site reactions and flu-like symptoms, don't be discouraged. MS LifeLines® can give you tips and information that may help you manage these side effects. Read on for some tips that may help.
Potential serious side effects of Rebif include depression and risk of suicide, liver problems, risk to pregnancy, injection-site problems, and severe allergic reactions. Allergic reactions are rare and may be associated with difficulty in breathing and loss of consciousness, which require immediate medical attention.
Please see important safety information below and the Rebif Medication Guide and Prescribing Information in the top right corner of this website, and speak with your doctor for more information.
" Depression. Some patients treated with interferons, including Rebif, have become seriously
depressed (feeling sad). Some patients have had thoughts about or have attempted to kill themselves.
Depression (a sinking of spirits or sadness) is not uncommon in people with multiple sclerosis.
However, if you are feeling noticeably sadder or helpless, or feel like hurting yourself or others you
should tell a family member or friend right away and call your doctor as soon as possible. Your doctor
may ask that you stop using Rebif. You should also tell your doctor if you have ever had any mental
illness, including depression, and if you take any medications for depression."http://www.fda.gov/downloads/Drugs/DrugSafety/ucm089019.pdf
These two websites are full of great info on Rebif and can hopefully help you in your decision making. If you are a caregiver maybe this will help you understand a bit of what your M.Ser is going through.
I myself use Rebif because I couldn't tolerate the Avonex. I had never been able to get over the flu like symptoms even after a year and a half, plus the depression was much worse. Copaxone didn't work either as I kept having relapses. I'm not willing to go the Tsybari route yet. So this is self torture I choose. It makes me sad sometimes, it leaves welts on my body, and it's a nagging chore in the back of my mind everyday.
I find that when I take a trail less traveled I feel stronger and more confident and then these feelings and trappings of MS don't have as much hold over me.
I hope everyone can find a trail less traveled in their own lives.